Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 77, NWS Boston/Norton, MA

May 28, 2017

NWS Boston/Norton, MA issued this small craft advisory at May 28, 2017, 2:55 PM EDT. It took effect at May 29, 2017, 6:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 28, 2017, 2:55 PM EDT (18:55 UTC)
In effect from
May 29, 2017, 6:00 AM EDT
Expired
May 29, 2017, 4:03 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

868 
WHUS71 KBOX 281855
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT SUN MAY 28 2017

ANZ254>256-290300-
/O.NEW.KBOX.SC.Y.0077.170529T1000Z-170530T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
255 PM EDT SUN MAY 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT
TUESDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-290300-
/O.NEW.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
255 PM EDT SUN MAY 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT
TUESDAY.

* WINDS AND SEAS...EAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-290300-
/O.NEW.KBOX.SC.Y.0077.170529T1300Z-170530T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
255 PM EDT SUN MAY 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
392 
WHUS71 KBOX 290338
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1138 PM EDT SUN MAY 28 2017

ANZ254>256-291145-
/O.CON.KBOX.SC.Y.0077.170529T1000Z-170530T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1138 PM EDT SUN MAY 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
2 AM EDT TUESDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-291145-
/O.CON.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1138 PM EDT SUN MAY 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
2 AM EDT TUESDAY...

* WINDS AND SEAS...EAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-291145-
/O.CON.KBOX.SC.Y.0077.170529T1300Z-170530T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1138 PM EDT SUN MAY 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT
MONDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
502 
WHUS71 KBOX 290849
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
449 AM EDT MON MAY 29 2017

ANZ254>256-291700-
/O.CON.KBOX.SC.Y.0077.170529T1000Z-170530T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
449 AM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-291700-
/O.CON.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
449 AM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 2 AM EDT TUESDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-291700-
/O.CON.KBOX.SC.Y.0077.170529T1300Z-170530T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
449 AM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
022 
WHUS71 KBOX 291426
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1026 AM EDT MON MAY 29 2017

ANZ254>256-292230-
/O.CON.KBOX.SC.Y.0077.000000T0000Z-170530T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1026 AM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-292230-
/O.CON.KBOX.SC.Y.0077.170529T1500Z-170530T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1026 AM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-292230-
/O.CON.KBOX.SC.Y.0077.000000T0000Z-170530T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1026 AM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
296 
WHUS71 KBOX 292003
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT MON MAY 29 2017

ANZ254>256-300200-
/O.CAN.KBOX.SC.Y.0077.000000T0000Z-170530T0600Z/
/O.NEW.KBOX.SW.Y.0005.170529T2003Z-170530T0200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
403 PM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 10 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ231>235-237-292115-
/O.CAN.KBOX.SC.Y.0077.000000T0000Z-170530T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
403 PM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ250-292115-
/O.CAN.KBOX.SC.Y.0077.000000T0000Z-170530T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
403 PM EDT MON MAY 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 28, 2:02 PM EDT, 53 minutes earlier.

Area forecast discussion, May 28, 2:02 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
202 PM EDT Sun May 28 2017

.SYNOPSIS...

Mainly dry and pleasant weather dominates into tonight, but a
few brief spot showers are possible this afternoon. Low pressure
in the Great Lakes generates a coastal low late Monday that
passes off Nantucket Tuesday. This will bring wet weather for
Memorial Day. Upper low and cold pool linger nearby most of next
week, while surface high pressure builds in. Expect daytime
clouds and scattered showers will pop up each day Tuesday
through Friday. Otherwise fair weather with near seasonable
temperatures.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

155 pm update...

Considerable cloudiness at mid afternoon, but there were some
peeks of sunshine at times especially along the south coast.
Temps will hold mainly in the upper 60s to the lower 70s for the
remainder of the afternoon, except the upper 50s to middle 60s
along the immediate coast with sea breezes.

Dry weather will dominate through early evening, but a few brief
spot showers are possible. The highest risk for this will be
across interior MA, but even in these locations dry weather will
dominate.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Showers should diminish this evening. Then more widespread
showers start to approach from the west after midnight. Still
appears rainfall is most likely from mid morning into early
afternoon. While an occluded front will not quite make it into
our region, a secondary low pressure should develop and pass
south of New England Monday.

Convective parameters still show a destabilizing airmass at
most layers. Mid level lapse rates remain sufficient to keep a
mention of isolated thunderstorms in the forecast Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Unsettled weather pattern with hit or miss showers.
* Seasonable temperatures through the period with slightly below
  average for the end of the week.
* Hints of a drying trend for the weekend, but confidence is low.

Pattern Details...

The model guidance remains relatively agreeable in showing
persistent upper troughing across the northeast with high
amplitude ridging in the west and northern Plains. The ridge
does diffuse on Friday into Saturday as troughing develops in
Pacific NW which could relax the mass fields/drying trend over
the NE. Still a lot of uncertainty with this outcome.

Temperatures...

Broad upper level trough over the region will keep any summer-
like heat at bay through the period. Generally seasonable
conditions on Tuesday and Wednesday thanks to southwest flow
aloft and thermal ridge. This will result in high temps in the
70s. Depending on how much sun we can generate, cannot rule out
a spot 80 temp on Wednesday due to strong mixing. Mid-level wave
and associated front on Thursday drop temps aloft to well below
average for late May. GEFS indicate this is close to 2 STD below
normal. This will result in cooler than normal temperatures for
Thursday and into Friday. There is the potential that next
Saturday may trend a bit warmer as upper level trough begins
to exit the region. However, the low could linger a bit longer
into next weekend as the EC indicates. Thus low confidence on
the weekend temperatures. Overnight lows will linger in the 50s
through the period.

Precipitation...

Spot shower or two on Monday night as coastal low south of the
region moves eastward. Dry weather for the first half of Tuesday
before another shortwave move through the area during the later
half of the day resulting in showers. Southwest flow aloft
combined with building LLJ ans some elevated instability,
could see some heavy rain and/or thunderstorms during the
evening lasting into the overnight hours.

Multiple disturbances will move through the mean trough as it
settles in across the region through the rest of the work week:
Wednesday through Friday. Very difficult to time disturbances
and resulting precipitation chances. So will mention higher
chances for showers during the more diurnally favored daylight
hours, with slightly lower pops at night. Only day where a
Drying trend could occur is on Thursday thanks to northwest flow
aloft bring in drier air. Still large spread in the guidance
for the weekend so a low confidence.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

Mid to late afternoon...High confidence. Mainly VFR despite a broken
deck of mid level cloudiness although some brief marginal MVFR
cigs are possible. A brief spot shower or two is possible.

Tonight...Low confidence. We kept things mainly VFR, but some
of the guidance brings in a lot of MVFR-IFR conditions.
Certainly possible, but just did not have enough confidence to
go that pessimistic right now. Later shifts will have to monitor
trends closely this evening.

Monday and Monday night...Moderate to high confidence. MVFR to
IFR conditions overspread the region through the morning and
into the early afternoon in widespread rain. There also is a low
risk for an embedded t-storm or two, mainly near the south
coast on Mon. Easterly wind gusts around 20 knots are expected
on the coast, with up to 25 knots across portions of the outer-
cape Nantucket.

The rain will taper off to light showers/drizzle from west to
east late Monday afternoon/early evening. However, MVFR- IFR
conditions may persist for much of Mon night with the lowest
conditions most likely on the coast.

KBOS TAF...Moderate confidence in TAF.

KBDL TAF...Moderate confidence in TAF.

Outlook /Tuesday through Thursday/...Moderate confidence.

Tuesday...

Potential for brief MVFR vsbys in scattered showers in the
afternoon especially over Western/Central MA. South winds remain
less than 20 knots. Isolated thunder possible.

Wednesday-Thursday...

VFR. Scattered afternoon showers. Westerly winds with gusts less
than 20 knots.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

Today and Tonight...High confidence. Weak ridge of high pressure
will keep winds/seas below Small Craft Advisory thresholds.

Monday...High confidence. An approaching low pressure south of
New England will increase the pressure gradient toward daybreak.
Enough southeast fetch may develop across our southwest
outermost waters for some marginal 5 foot seas starting around
12z Monday. It is still too early to hoist any marine headlines
for a marginal 3rd period event.

Outlook /Monday Night through Thursday/...Moderate confidence.

Monday night into Tuesday...

Seas relaxing below 5 feet through the timeframe as NE winds
back to the south. Gusts remain below 20 kts. Vsbys lowered in
showers and iso thunder.

Wednesday through Thursday...

Winds less than 25 knots and seas less than 5 feet through the
period. Scattered afternoon showers possible.

&&

.TIDES/COASTAL FLOODING...
Latest observations show a lingering surge about 0.7-0.9 feet
above normal tides. We did have a few minor coastal flood
reports very early this morning along the eastern MA coast. The
higher of the two high tides today will be around midnight
Monday. As we are even further removed from the highest of the
recent high tides, will let the next shift reevaluate the need
for another Coastal Flood Advisory or Statement. Any coastal
flooding should be minimal.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Frank/Belk/Dunten
NEAR TERM...Frank
SHORT TERM...Belk
LONG TERM...Dunten
AVIATION...Frank/Dunten
MARINE...Belk/Dunten
TIDES/COASTAL FLOODING...Belk
Hazardous weather outlook, May 28, 3:56 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
356 AM EDT Sun May 28 2017

ANZ234-CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-
RIZ001>008-290800-
Buzzards Bay-Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Dukes MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
356 AM EDT Sun May 28 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, Massachusetts
coastal waters, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a risk for a few strong thunderstorms on Tuesday across
western MA and CT.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-019-022-024-290800-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Nantucket MA-
356 AM EDT Sun May 28 2017

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Today and Tonight.

Minor coastal flooding is possible on the typically vulnerable
shoreline roads between 1 AM and 4 AM tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>233-235>237-250-251-254>256-290800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
356 AM EDT Sun May 28 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, May 28, 10:07 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     COASTAL FLOOD    COHASSET                42.23N  70.80W
05/27/2017                   NORFOLK            MA   PUBLIC

            WATER COVERING ROAD ON MARGIN STREET.

0244 AM     COASTAL FLOOD    NEWBURYPORT             42.81N  70.89W
05/28/2017                   ESSEX              MA   AMATEUR RADIO

            NEWBURYPORT YACHT CLUB PARKING LOT FLOODED AT THE TIME
            OF HIGH TIDE.

&&

KAB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:52 PM EDTCoastal Flood StatementBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk13 hr

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.